Illinois, 2008Tornadoes and Flash Flooding in Illinois, December 27, 2008
December 27, 2008 · NWS LSX · 12 events in 8 counties and zones
triggering showers and thunderstorms. Some of the thunderstorms became severe with large hail, damaging winds, tornadoes and flash flooding reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the region...triggering showers and thunderstorms. Some of the thunderstorms became severe with large hail, damaging winds, tornadoes and flash flooding reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 27, 7:12 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 27, 7:12 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
712 AM CST SAT DEC 27 2008
.DISCUSSION...
/525 AM CST SAT DEC 27 2008/
TONS OF WX...AND ALL OF THE FOCUS WILL BE ON THE NEXT 24HRS.
MOST OF THE MOS TEMPS ARE VERY INADEQUATELY HANDLING THE TEMPS
OVER THE AREA ATTM AS WELL AS MAX TEMPS TODAY...BEING TOO COOL.
GIVEN THAT TEMPS ARE IN THE MID TO UPPER 60S EVERYWHERE...EXCEPT
WHERE IT IS RAINING IN THE NRN FA...WOULD EXPECT A SMALL DIURNAL
SWING TODAY UNDER THICK CLOUD COVER BEFORE THE RAIN HITS
EVERYWHERE BY EARLY THIS AFTERNOON. THIS WOULD PLACE STL METRO
TEMPS NEAR RECORD LEVELS...WITH THE RECORD AT KSTL BEING 72F SET
IN 1971. LESS SO IN CNTRL MO...WHERE THE RECORD IS 71F SET IN
1946...BUT EARLIER EXPECTED ARRIVAL OF RAIN WILL PREVENT IT FROM
WARMING TOO MUCH. FOR FORECAST TEMPS TODAY...WENT ABOVE THE WARMEST
MET MOS FOR KUIN/KCOU AREAS AND NEAR WARMEST MET MOS FOR
ELSEWHERE. TEMPS WILL THEN PLUMMET BEHIND FRONT...BY AS MUCH AS
30F IN JUST A FEW HOURS.
PLENTY OF ENERGY TO WORK OFF OF...BUT MAIN SHOW WILL TAKE PLACE
NEAR CDFNT ITSELF. LOOK FOR MUCH OF WHAT WE SEE NOW TO CONTINUE...
WITH SMALLER AREAS OF TSRA/SHRA TO PASS THRU UNTIL MIDDAY HOURS
WHEN MORE SUBSTANTIAL TSRA ASSOCIATED WITH FRONT WILL APPROACH
THE WRN FA AND STRONG DIVERGENCE AT H300 FROM RIGHT ENTRANCE
REGION OF JET PASSES OVERHEAD TO INCREASE COVERAGE OF TSRA
DEVELOPMENT OUT AHEAD OF FRONT AS WELL. SHEAR LARGELY POINTS TO A
DAMAGING WIND EVENT...ALTHOUGH EARLY IN THE LIFESPAN...COULD SEE
SUPERCELLS AS WELL. RAW SPEED AT WHICH CELLS ARE MOVING WILL MAKE
IT PRETTY EASY TO ATTAIN DAMAGING WINDS IN A WELL MIXED
ATMOSPHERE. CDFNT IS EXPECTED TO PUSH THRU THE WRN HALF OF THE FA
BY LATE THIS AFTERNOON...AND THEN THRU THE REST BY EARLY THIS
EVENING.
HIGH PWAT AIR ON THE ORDER OF 400PCT OF NORMAL WILL CONTINUE TO
RESIDE UNTIL FROPA...AND ALLOW FOR VERY EFFICIENT RAIN PRODUCING
STORMS. RAINFALL TOTALS OF 1 TO 3 INCHES SHOULD BE COMMON...AND
FALLING ON SATURATED OR FROZEN GROUND WILL RESULT IN HIGH RATES OF
RUNOFF. HAVE MAINTAIND FFA THRU LATE THIS AFTERNOON.
WINDS WILL BE WINDY DUE TO TIGHT PRESSURE GRADIENT AND 40-50KT
WINDS JUST A COUPLE THOUSAND FEET OFF THE GROUND...BUT MEAGER
MIXING HEIGHTS WILL ONLY ALLOW THIS RESERVE OF WIND TO BE TAPPED
SELDOMLY BEFORE FROPA. ONCE FROPA OCCURS...WINDS WILL SHIFT TO THE
WEST...AND THIS WILL MAKE IT MUCH MORE FAVORABLE TO TAP INTO WINDS
ALOFT. IN ADDITION...THERE WILL BE A SMALL WINDOW OF 2-3 HOURS
WHEN THERE WILL STILL BE A LOT OF WIND TO TAP INTO ALOFT...AND FOR
THESE REASONS HAVE ISSUED A WIND ADVISORY FOR THIS AFTERNOON AND
THIS EVENING. GUSTS AS HIGH AS 50MPH ARE POSSIBLE...ESPECIALLY
AFTER FROPA LATE THIS AFTN AND EVNG.
COLD AIR WILL RUSH IN BEHIND THE FRONT...BUT EXPECTED POSN OF DRY
SLOT WILL SHUT OF THE PCPN OFF BEFORE THE AIR IS COLD ENOUGH TO
CHANGE OVER TO SNOW FOR MUCH OF THE FA. AREAS THAT WILL BE ON THE
NW SIDE OF THE DRY SLOT...IN NERN MO...WILL HAVE THE BEST
POTENTIAL FOR SNOW...BUT ANY ACCUMS WILL BE LIGHT...MOST LIKELY
JUST A DUSTING. THERE IS ALSO THE CHANCE FOR A BRIEF OCCURRENCE OF
FZRA OR PL AS WARM WEDGE OF AIR GETS LEFT BEHIND FROM SUDDEN RUSH
OF COLD AIR AT THE B-LYR.
OTHERWISE...ZONAL FLOW PATTERN SETS UP FOR MUCH OF THE WORK WEEK
WITH A SEASONABLE...IF NOT SLIGHTLY ABOVE NORMAL...TEMP REGIME TO
TAKE HOLD. GENERALLY DRY WX WILL RESULT.
TES
&&
.AVIATION...
/650 AM CST SAT DEC 27 2008/
FOR THE 12Z TAFS...LATEST RADAR TRENDS SHOW CONVECTIVE LINE
EXTENDING FROM EAST OF KANSAS CITY THROUGH NORTHEAST OKLAHOMA.
CONVECTIVE LINE IS FORECAST TO MOVE THROUGH COU AERA BETWEEN 1400
-1500 UTC AND OVER STL AREA BETWEEN 1600 - 1800 UTC. ESTIMATED
WINDS EXPECTED TO RANGE FROM 45 TO 55 MPH WITH THE STRONGER LINE
SEGMENTS WITHIN THE LARGER CONVECTIVE LINE. AHEAD OF CONVECTIVE
LINE SCATTERED CONVECTION EXTENDING FROM SE OF STL TO SOUTH-
CENTRAL MO WILL REMAIN WEAK FOR THE NEXT 3 TO 6 HOURS. AFTER
PASSAGE OF THE SQUALL LINE AND COLD FRONT STRONG GRADIENT WINDS
WILL BRING WEST NORTHWEEST WINDS AND GUSTS TO 45 KTS OVER THE
AREA LATE THIS AFTERNOON THROUGH THIS EVENING.
RP
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR IRON-
JEFFERSON-MADISON-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST.
LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ADAMS IL-
BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR BOND
IL-CLINTON IL-FAYETTE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Dec 27, 7:50 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
750 AM CST SAT DEC 27 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
750 AM CST SAT DEC 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING AHEAD OF A
STRONG COLD FRONT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER WITH
THE THREATS INCLUDING LARGE HAIL TO NICKEL SIZE...DAMAGING WINDS
TO 70 MPH...AND ISOLATED TORNADOES. FOR FURTHER INFORMATION ON
CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION
CENTER WATCH PRODUCTS.
DUE TO THE INTENSITY OF THE STORMS...SOME TRAINING IS EXPECTED...
AND THAT HEAVY RAINFALL WILL FALL ON GROUND THAT IS EITHER FROZEN
OR SATURATED...A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER
INFORMATION...PLEASE REFER TO THE WATCH PRODUCT.
VERY WINDY CONDITIONS CAN BE EXPECTED THROUGH THIS EVENING...BOTH
AHEAD OF AND BEHIND A STRONG COLD FRONT THAT WILL MOVE THROUGH
LATER TODAY AND THIS EVENING. EXPECT SOUTH WINDS 25 TO 30 MPH
WITH GUSTS TO 40 TO 45 MPH TO SHIFT TO THE WEST WITH PASSAGE OF
THE FRONT...AND GUSTS INCREASING TO 45 TO 50 MPH. A WIND ADVISORY
IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE
ADVISORY PRODUCT.
PRECIPITATION WILL CHANGEOVER TO A WINTRY MIX OF FREEZING RAIN...
SLEET...AND SNOW LATE THIS AFTERNOON AND THIS EVENING OVER PARTS
OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS AS
COLDER AIR SPILLS INTO THE REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR SNOW ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY...ESPECIALLY LATE THIS MORNING AND
THIS AFTERNOON.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TES
In the hours before
Local storm report, Dec 27, 9:55 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TORNADO THOMPSON 39.19N 91.98W
12/27/2008 AUDRAIN MO LAW ENFORCEMENT
PUBLIC REPORTED A BRIEF TORNADO IN A FIELD NEAR THOMPSON.
NO DAMAGE REPORTED.
&&
JKRAMPERLocal storm report, Dec 27, 10:06 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL MEXICO 39.17N 91.87W
12/27/2008 E0.50 INCH AUDRAIN MO LAW ENFORCEMENT
&&
JKRAMPERLocal storm report, Dec 27, 10:07 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM HAIL JEFFERSON CITY 38.57N 92.19W
12/27/2008 E0.25 INCH COLE MO TRAINED SPOTTER
&&
JKRAMPERLocal storm report, Dec 27, 10:10 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL JEFFERSON CITY 38.57N 92.19W
12/27/2008 E0.25 INCH COLE MO TRAINED SPOTTER
WEST SIDE OF JEFFERSON CITY. PEA SIZE HAIL COVERED THE
GROUND. LIGHT WIND.
&&
JKRAMPERLocal storm report, Dec 27, 10:24 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG EWING 40.01N 91.71W
12/27/2008 LEWIS MO EMERGENCY MNGR
HOUSE NEAR EWING HAD SHINGLES BLOWN OFF AND A DECK
DAMAGED.
&&
JKRAMPERLocal storm report, Dec 27, 10:25 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG CANTON 40.13N 91.52W
12/27/2008 LEWIS MO EMERGENCY MNGR
TREES DOWN IN CANTON.
&&
JKRAMPEREvent by event
6 thunderstorm wind, 4 flash flood, 2 tornado. Local standard time, as filed.
Tornado, Adams
- When
- December 27, 10:30 AM CST to 10:33 AM CST
- Where
- Adams County, 3.16 mi NW of Liberty to 3.17 mi NNW of Liberty
- Rating
- EF1
- Path length
- 0.93 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.908, -91.133
A tornado touched down in an open field west of Illinois Route 104. It damaged several trees in this location. The tornado travelled to the east northeast. It damaged the roof of one home just east of Illinois Route 104. It then destroyed a large barn just south of County Road 1050N. The debris field extended for a mile to the north northeast of the barn.
Tornado, Adams
- When
- December 27, 10:33 AM CST to 10:35 AM CST
- Where
- Adams County, 2.81 mi NNE of Liberty to 3.41 mi NNE of Liberty
- Rating
- EF0
- Path length
- 0.73 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.908, -91.080
A tornado touched down just west of County Road 2250th Street, north of N1025th Avenue. It damaged a machine shed and a mobile home in this location. It travelled to the northeast and caused some additional tree damage before lifting and dissipating.
Thunderstorm Wind, Pike
- When
- December 27, 10:37 AM CST
- Where
- Pike County, Barry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.680, -91.050
Thunderstorm winds blew down several large tree limbs and a few power lines in Barry.
Thunderstorm Wind, Pike
- When
- December 27, 10:54 AM CST
- Where
- Pike County, 1.97 mi N of Perry
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.808, -90.746
Several large trees were blown down blocking the intersection of Illinois Routes 104 and 107.
Thunderstorm Wind, Macoupin
- When
- December 27, 12:30 PM CST
- Where
- Macoupin County, Girard
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.450, -89.780
Thunderstorm winds blew down numerous large tree limbs with a few falling onto homes causing minor roof damage. Part of the roof of a mobile home was blown off. Also, an old barn was destroyed and 2 grain bins were damaged.
Thunderstorm Wind, St. Clair
- When
- December 27, 2:00 PM CST
- Where
- St. Clair County, Fairview Hgts
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.570, -90.000
An apartment building in Fairview Heights sustained major roof damage when thunderstorm winds peeled off part of the roof structure. No one was injured by the storm.
Flash Flood, Madison
- When
- December 27, 2:29 PM CST to 6:30 PM CST
- Where
- Madison County, Godfrey to Alton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.950, -90.180
Several inches of rain fell in a short amount of time on frozen ground causing flash flooding. In Godfrey and Bethalto, several streets were flooded.
Flash Flood, Monroe
- When
- December 27, 3:02 PM CST to 6:30 PM CST
- Where
- Monroe County, 2.11 mi NW of Waterloo to 2.89 mi SW of Waterloo
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.350, -90.179
Several inches of rain fell in a short amount of time on frozen ground causing flash flooding. Numerous roads in Waterloo were flooded with between 4 and 5 inches of water on several of those roads.
Flash Flood, Macoupin
- When
- December 27, 3:07 PM CST to 6:00 PM CST
- Where
- Macoupin County, Shipman to 2.74 mi S of Shipman
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.120, -90.050
Several inches of rain fell in a short amount of time on frozen ground causing flash flooding. Illinois Route 16 near Shipman was closed due to 2 to 3 feet of water over the roadway.
Flash Flood, Jersey
- When
- December 27, 3:18 PM CST to 6:30 PM CST
- Where
- Jersey County, Jerseyville to 3.15 mi SSW of Jerseyville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 39.120, -90.320
Several inches of rain fell in a short amount of time on frozen ground causing flash flooding. About 3 miles east of Jerseyville, Illinois Route 16 was flooded.
Thunderstorm Wind, Washington
- When
- December 27, 4:18 PM CST
- Where
- Washington County, 1 mi W of Lively Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.300, -89.638
Thunderstorm winds blew down several large tree limbs.
Thunderstorm Wind, Washington
- When
- December 27, 4:35 PM CST
- Where
- Washington County, Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.350, -89.380
Thunderstorm winds blew down several large tree limbs.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, December 27, 20081 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, December 27, 2008$787,000 · 61 kt wind · 36 events
- Flood in Michigan, December 27, 2008$3.6 million · 1 event
- Flash Flooding and Flooding in Illinois, December 27 to 28, 2008$1.1 million · 65 kt wind · 16 events
- Ice Storm in Iowa, December 27, 2008$220,000 · 26 events
- Tornadoes and Flash Flooding in Missouri, December 27, 2008$93,000 · EF0 · 43 events
- Flooding in New York, December 27 to 31, 2008$400,000 · 8 events
- Strong Wind in Illinois, December 27 to 28, 20085 injured · $50,000 · 1 event
- Damaging Winds in Illinois, December 27, 2008$203,000 · 65 kt wind · 7 events
- Hail and Damaging Winds in Kansas, December 27, 2008$150,000 · 52 kt wind · 6 events
- Damaging Winds in Missouri, December 27, 2008$123,000 · 61 kt wind · 5 events
- Tornadoes and Flash Flooding in Missouri, December 27, 2008EF1 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 147566, 147568, 147482, 147484, 147532, 148645, 148650, 148651, 148652, 148653, 147527, 147528.